Alert archive / New Mexico / Red Flag Warnings in 2008
Red Flag Warning 68, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Dec 1, 2008, 2:25 PM MST. It took effect at Dec 2, 2008, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2008, 2:25 PM MST (21:25 UTC)
- In effect from
- Dec 2, 2008, 12:00 PM MST
- Expired
- Dec 2, 2008, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KABQ 012125 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 225 PM MST MON DEC 1 2008 ...RED FLAG WARNING TUESDAY AFTERNOON FOR THE EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .FAST MOVING UPPER LEVEL SYSTEM WILL SWING ACROSS THE INTER MOUNTAIN REGION ON TUESDAY AND PROVIDE CRITICAL FIRE WEATHER CONDITIONS TO PORTIONS OF THE EAST CENTRAL PLAINS. LOOK FOR STRONG WINDS...HUMIDITY READINGS BETWEEN 11 TO 16 PCT...WELL ABOVE NORMAL TEMPERATURES AND 5 TO 6 HAINES INDEX. PERIPHERY AREAS SURROUNDING THE EAST CENTRAL PLAINS SUCH AS TO THE NORTH AND WEST WILL SEE 1 TO 2 HOURS OF CRITICAL CONDITIONS. THIS INCLUDES PORTIONS OF THE RIO GRANDE VALLEY AND EVEN LOWER ELEVATION AREAS ACROSS THE WEST CENTRAL MOUNTAINS. THE PRIME FOCUS AREA FOR THE WARNING LIES BETWEEN SANTA ROSA TO TUCUMCARI ALONG INTERSTATE 40 AS WELL AS SOUTH TO THE CLOVIS AREA. NMZ108-021500- /O.UPG.KABQ.FW.A.0065.081202T1900Z-081203T0100Z/ /O.NEW.KABQ.FW.W.0068.081202T1900Z-081203T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 225 PM MST MON DEC 1 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 6 PM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 6 PM MST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 50
2 follow-up statements
000 WWUS85 KABQ 021232 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 532 AM MST TUE DEC 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR THE EAST CENTRAL PLAINS... .WEATHER SYSTEM IN SOUTHERN IDAHO WILL MOVE RAPIDLY TO THE FOUR CORNERS BY LATE THIS AFTERNOON...AS SURFACE LOW PRESSURE DEEPENS OVER THE TEXAS PANHANDLE. WEST WINDS INCREASING BY NOON WILL COMBINE WITH HUMIDITIES IN THE LOW TEENS OVER THE EAST CENTRAL PLAINS TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THROUGH MUCH OF THIS AFTERNOON. EXPECT GREATEST FIRE DANGER ALONG THE INTERSTATE 40 CORRIDOR FROM EASTERN TORRANCE COUNTY TO THE TEXAS LINE...AND SOUTH ACROSS HIGHWAY 60. WIND SPEEDS WILL DECREASE AFTER SUNSET WITH HUMIDITIES RECOVERING INTO THE 20S BY EARLY EVENING TO EASE THESE CRITICAL FIRE WEATHER CONDITIONS. NMZ108-022230- /O.CON.KABQ.FW.W.0068.081202T1900Z-081203T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 532 AM MST TUE DEC 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ SHY
000 WWUS85 KABQ 022136 RFWABQ RED FLAG WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 236 PM MST TUE DEC 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITIES FOR THE EAST CENTRAL PLAINS... .MARGINALLY STRONG WINDS AND HUMIDITY VALUES BELOW 15 PCT WILL CONTINUE TO AFFECT THE EAST CENTRAL PLAINS THROUGH THE REMAINDER OF THE AFTERNOON. NMZ108-030100- /O.CON.KABQ.FW.W.0068.000000T0000Z-081203T0100Z/ NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 236 PM MST TUE DEC 2 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MST THIS AFTERNOON. RELATIVE HUMIDITY OF 15 PERCENT OR LOWER WITH SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER...AND HIGH FIRE DANGER ARE EXPECTED. PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. $$ 50
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Dec 1, 8:31 AM MST, 5 hours 54 minutes earlier.
Area forecast discussion, Dec 1, 8:31 AM MST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 831 AM MST MON DEC 1 2008 .UPDATE... UPDATED FIRE WEATHER PLANNING FORECAST AND ISSUED FIRE WEATHER WATCH PRODUCT DUE TO ANTICIPATED CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE EAST CENTRAL PLAINS TUESDAY AFTERNOON. THIS WILL MERRY UP RATHER NICELY WITH NEIGHBORS PRODUCTS. ABUNDANT AND CURED OUT GRASS WILL MOST LIKELY LEAD TO HIGH OR HIGHER FIRE DANGER RATINGS WITHIN NFDRS SYSTEM ON TUESDAY. 50 && .PREV DISCUSSION...306 AM MST MON DEC 1 2008... BRISK NORTH NORTHWEST FLOW ALOFT CONTINUES WITH STRONGEST WINDS OVER THE NORTHEASTERN CORNER OF THE STATE. AS UPPER LEVEL LOW SLOWLY PUSHES EAST INTO THE THE GREAT LAKES REGION...THE FLOW SHOULD BEGIN RELAXING AND ANY EMBEDDED SHORT WAVE TROUGHS WITHIN THE FLOW WILL BE SHUNTED EAST OF THE STATE. SNOW SHOWERS IN THE NORTHEAST TO EAST CENTRAL PLAINS HAVE WEAKENED CONSIDERABLY OVER THE PAST COUPLE OF HOURS...AND THIS TREND IS EXPECTED TO CONTINUE FOR THE REMAINDER OF THE MORNING. ANY REMNANT SHOWER ACTIVITY IN THE MORNING WILL PRODUCE MINIMAL ADDITIONAL ACCUMULATIONS AND PATCHY FOG AND LOW CLOUDS WILL ALSO DISPERSE BY EARLY AFTERNOON. TEMPERATURES WILL WARM WELL ABOVE YESTERDAY/S READINGS IN THE EASTERN HALF OF THE STATE AND WINDS WILL BE MUCH WEAKER STATEWIDE WITH ONLY A FEW MODERATE BREEZES EXPECTED AS A LEE SIDE TROUGH BEGINS TO TAKE SHAPE BY LATE AFTERNOON. STRONGER LEE SIDE TROUGH AND H7 WINDS BETWEEN 35 AND 40 KT WILL COUPLE WITH COMPRESSIONAL HEATING...AND THUS MUCH WARMER TEMPERATURES ARE EXPECTED FOR TUESDAY AFTERNOON. WIND ADVISORY COULD ALSO BE NEEDED FOR MANY NM ZONES. SEE FIRE WX DISCUSSION BELOW FOR DETAILS ON CRITICAL CONDITIONS. UPSTREAM OVER THE NORTHEASTERN PACIFIC WATERS... AN UPPER LEVEL LOW WILL DIVE SOUTHEASTWARD AND WILL CROSS OVER NORTHERN NEW MEXICO AS AN OPEN WAVE BY LATE TUESDAY AND INTO EARLY WEDNESDAY. THE NAM/WRF MODEL SEEMS TO BE TAKING A SOLUTION BETWEEN THE FASTER GFS AND SLOWER ECMWF...HOWEVER GFS SEEMS TO HAVE A BETTER HANDLE ON PLACEMENT OF GENERATED PRECIPITATION WITH THIS FEATURE. HAVE ONLY TWEAKED POPS SLIGHTLY FOR TUESDAY NIGHT...GOING TOWARD A GFS SOLUTION OF POPS IN THE NORTHERN THIRD OF THE STATE AND TAPERING OFF IN THE NORTHEASTERN PLAINS DURING THE DAY ON WEDNESDAY. COOLER TEMPERATURES WILL ALSO PREVAIL ON WEDNESDAY AFTER SYSTEM/FRONTAL PASSAGE. NORTHWESTERLY FLOW THEN TURNS MORE ZONAL AND LESS ORGANIZED BY THURSDAY AND INTO THE END OF THE WEEK LEAVING A DRY AND RELATIVELY WARM PATTERN. 52 .AVIATION... STRONG NORTHWEST WINDS ALOFT OVER EASTERN HALF OF NEW MEXICO CONTINUE TO PUSH ROUNDS OF SHOWERS OF RAIN AND SNOW OVER NORTHEAST PLAINS EAST OF INTERSTATE 25 AND NORTH OF INTERSTATE 40. LIFR TO IFR CIGS WILL CONTINUE THROUGH 18Z...WITH CLEARING AS MONSTER STORM SYSTEM OVER THE MIDWEST EDGES EASTWARD. AFTER 18Z...VFR VIZ AND CIGS AT ALL TAF SITES...WITH LOCAL WEST WIND GUSTS TO 30 KTS ON DOWNWIND SIDE OF THE CENTRAL MOUNTAIN CHAIN. NEXT AVIATION DISCUSSION SCHEDULED FOR 22Z. .FIRE WEATHER... FAST NORTHWEST FLOW OVER NEW MEXICO GRADUALLY EASING TEMPORARILY TODAY AS MUSCULAR STORM SYSTEM OVER THE SOUTHERN GREAT LAKES FINALLY SLIDES EASTWARD AND ALLOWS WEST COAST RIDGE TO SPREAD OVER WESTERN END OF THE STATE. BROADLY IMPROVING VENTILATION OVER THE NEXT COUPLE OF DAYS AS MIXING HEIGHTS RISE. WIND RELIEF WILL BE TEMPORARY...AS TROUGH OVER THE PACIFIC NORTHWEST WILL DIG RAPIDLY TO THE FOUR CORNERS ON TUESDAY. WITH DEEPENING SURFACE LOW OVER THE TEXAS PANHANDLE...EXPECTING ANOTHER WINDY AFTERNOON ON TUESDAY...WITH STRONGEST WINDS FROM THE EAST SLOPES OF THE CENTRAL MOUNTAIN CHAIN TO THE TEXAS LINE BROADLY ALONG THE INTERSTATE 40 CORRIDOR. WITH NFDRS RATINGS LOW OR BELOW...WILL HEADLINE CRITICAL FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON FOR PORTIONS OF THE NORTHEAST AND EAST CENTRAL PLAINS NEAR INTERSTATE 40. MOISTURE WITH THE TUESDAY SYSTEM WILL SPILL SOUTHWARD INTO NEW MEXICO TO BOOST HUMIDITIES BROADLY OUT OF THE TEENS AND INTO THE 20S AND 30S WITH ASSOCIATED TEMPERATURE DROPS BACK TOWARD SEASONAL VALUES ON WEDNESDAY AS COLD AIR SINKS SOUTH. WIND SPEEDS EASING UP FOR LAST HALF OF THE UPCOMING WORK WEEK WITH GRADUAL DRYING AND WARMING TREND AS FLAT TOPPED RIDGE POKES NORTHWARD INTO SOUTHERN NEW MEXICO. WINDS SPEEDING UP AND RETURNING TO NORTHWEST FOR WINDY SUNDAY AND MONDAY. SHY && .ABQ WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH TUESDAY AFTERNOON FOR THE FOLLOWING ZONES... NMZ108. &&
Hazardous weather outlook, Dec 1, 5:43 AM MST, 8 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 543 AM MST MON DEC 1 2008 NMZ001>021-026-021300- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 543 AM MST MON DEC 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WEST WINDS ARE EXPECTED TO DEVELOP OVER MUCH OF NORTHERN AND CENTRAL NEW MEXICO ON TUESDAY...ESPECIALLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN WHERE GUSTS UP TO 50 MPH WILL BE POSSIBLE. LOW RELATIVE HUMIDITIES ARE ALSO EXPECTED TO COMBINE WITH THE STRONG WINDS...CREATING CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF THE EASTERN PLAINS ON TUESDAY AFTERNOON. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 52
In the hours before
Local storm report, Dec 1, 9:44 AM MST, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
944 AM MST MON DEC 01 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 AM SNOW CAPULIN 36.74N 103.99W
12/01/2008 E12.0 INCH UNION NM CO-OP OBSERVER
2 ADDITIONAL INCHES SINCE LAST REPORT
0923 AM SNOW GRENVILLE 36.59N 103.62W
12/01/2008 E4.0 INCH UNION NM CO-OP OBSERVER
0927 AM SNOW 11 N MOUNT DORA 36.68N 103.49W
12/01/2008 E2.0 INCH UNION NM TRAINED SPOTTER
0930 AM SNOW DES MOINES 36.76N 103.83W
12/01/2008 E15.0 INCH UNION NM TRAINED SPOTTER
0934 AM SNOW WAGON MOUND 36.00N 104.71W
12/01/2008 E1.0 INCH MORA NM PUBLIC
&&
34The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 8:13 AM MST | Fire Weather Watch | ABQ | 6 hr |
Nearby
Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.